Childhood Diseases

Question
Posted by: Anna2000 | 2008/09/29

Q.

Please help urgently - Diarrhea

Hi, My son (2 and a half years old) has had a bad stomach virus about two weeks ago. The doctor gave him Buscopan and I also bought Imodium Syrup two days later. It seemed fine, but started again two days ago. He seems fine, but in between he cries about stomach pains and he actually lies on the ground because of the pain. It was like that two weeks ago as well. His poo was dark green two days ago and yesterday it was still a bit greenish and very slimy. I am not sure if this is fine. Should I just continue with the buscopan and imodium. As he seems fine in between the cramps. I am just scared that he will get very sick, as my husband' s niece passed away ecause of diarrhea and no one thought anthing was wrong. Please help as soon as possible, as I am very concerned. Thank you

Expert's Reply

A.

Paediatrician

You should always take note of diarrhoea that persists for so long in a child of this age. You gave him the Imodium that may have temporarily stopped his diarrhoea. You need to find out what is causing your son to have this diarrhoea problem. So when you take him to the doctor tomorrow take his stool specimen with you to be sent off to the laboratory for analysis.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Anon | 2008/09/29

Please make sure your baby is well hydrated. i suggest you go to a peadiatrician to have a look at him to be safe. keep fluid intake up. rather safe than sorry...

Reply to Anon

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.